MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 10D 32IDX48OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932148
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient needed to be revised due to pain.A crack in the liner was visible.Affected side: left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary patient needed to be revised due to pain.Shows crack in the liner.The product was not returned to j&j medtech orthopaedics; however photos were provided for review.The photo investigation revealed that the pinn mar +4 10d 32idx48od is fractured.Some anti-rotation device (ard) tabs sheared off.Additionally, one portion of the rim is also fractured.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx48od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: added: d10.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary: patient needed to be revised due to pain.Shows crack in the liner.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (1219-32-148pinnacle marathon liner 10gr +4 3248mm, 1219-32-148, 1219-32-148 2, 1219-32-148-3).The photo investigation revealed that the pinn mar +4 10d 32idx48od is fractured.Some anti-rotation device (ard) tabs sheared off.Additionally one portion of the rim is also fractured.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx48od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> patient needed to be revised due to pain.Shows crack in the liner.See attached the pictures and the distributor's complaint form.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device did found the rim of the pinn mar +4 10d 32idx48od has four out of six anti-rotation device (ard) tabs sheared off.The fractured fragments were not returned for evaluation.Additionally, the liner appeared to have been edge loaded causing eccentric deformation in the rim of the device and ultimately contributing to the fail.Ure of the anti-rotation devices (ards).There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 32idx48od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activitie device history lot
=
> a manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.A manufacturing record evaluation was performed for the finished device product description: pinn mar +4 10d 32idx48od product code: 121932148 lot number: j5726k and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
PINN MAR +4 10D 32IDX48OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23028778
Report Number1818910-2025-15739
Device Sequence Number9682289
Product Code LPH
UDI-Device Identifier10603295014034
UDI-Public(01)10603295014034(17)240930(10)J5726K
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number121932148
Device Lot NumberJ5726K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/25/2025
10/06/2025
10/08/2025
11/21/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date09/26/2025
10/07/2025
10/10/2025
11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR +4 10D 32IDX48OD.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown